Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 25, 2021, 7:50 PM EDT for Livingston County, New York. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 7:50 PM EDT (23:50 UTC)
- Expired
- Aug 25, 2021, 8:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Buffalo, NY
- Hail
- 0.00 in
- Wind
- 40
County Livingston County, NY
The radar
The Buffalo radar (KBUF), 89 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655
WWUS81 KBUF 252350
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
750 PM EDT Wed Aug 25 2021
NYZ013-014-260030-
Ontario NY-Livingston NY-
750 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northeastern
Livingston and west central Ontario Counties through 830 PM EDT...
At 750 PM EDT, Doppler radar was tracking a strong thunderstorm near
Geneseo, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneseo, Conesus, Honeoye, Hemlock, Groveland, West Bloomfield,
Springwater, Canadice, Livonia, Sonyea, South Lima and Lakeville.
This includes Interstate 390 between exits 6 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4262 7781 4279 7788 4293 7751 4260 7749
TIME...MOT...LOC 2350Z 248DEG 8KT 4273 7777
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HSKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 25, 7:43 PM EDT, 7 minutes earlier.
Area forecast discussion, Aug 25, 7:43 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
743 PM EDT Wed Aug 25 2021
.SYNOPSIS...
Despite the passage of a weak cool front Thursday morning...only
very minimal relief can be expected from the recent stretch of
warmth and stickiness. In fact...mid summer warmth and somewhat
oppressive humidity will return for the weekend. Temperatures will
remain above normal for the foreseeable future.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
Early this evening, radar shows scattered showers and
thunderstorms across interior sections of the forecast area,
generally along and inland of lake breeze boundaries. One slow
moving storm produced rainfall amounts in excess of 2 inches
across far southeastern Wyoming County. Storms will gradually
diminish in coverage during this evening with the loss of
daytime heating. Otherwise a warm and very muggy night ahead of
an approaching cool front.
Bulk of Thursday to feature rain free conditions...but stalled front
near PA border will encourage some weak convection to form...mainly
across Finger Lakes and Southern Tier. Contrary to guidance the past
several days...H85 temps and ll moisture (ie Td's) for Thursday now
expected to be very similar to today. Will thus extend current heat
advisory through Thursday for the same areas.
Thursday night to be fair and dry with slightly lower temps than
previous nights.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Weak positively tilted trough centered over eastern Quebec Friday
morning will give way to the ridging to the west of the area Friday
night. Then, a subtle shortwave will pass through the ridging over
the Great Lakes Saturday.
As the upper level trough pulls eastward, the cold front that cross
the area Thursday will stall out near or south of the Southern Tier
Friday. In the wake of the front, a drier air mass will filter in
across the area, especially east of Lake Ontario. This will allow
for a brief interlude in the higher dewpoint temperatures,
modulating them into the low to mid 50s (North Country) and low 60s
elsewhere Friday and Friday night. Locations closer to the boundary
however will retain the higher dewpoints and therefore the muggier
air. Highs Friday will warm up to range in the 70s with the coolest
temperatures occuring across the higher terrain east of Lake
Ontario. A few low 80s will also be possible. Additionally, the
boundary will continue to support showers and thunderstorms.
Aforementioned shortwave will traverse through the upper level
ridge, which will support a weak area of surface low pressure to
form along the stalled boundary. This will then cause the boundary
to lift across the area as a warm front Saturday and Saturday night.
As the warm front pushes across the region, expect showers and
thunderstorms. Additionally, with the warm front passing over the
region, the summer warmth and humidity will return. Highs Saturday
will warm up into the low to mid 80s across Western and Northcentral
New York. A range of 70s will lie across the North Country again as
the warm front will not quite yet reach there.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A warm and humid day on tap for Sunday as the area sits in the warm
sector under the upper level ridge. A mid level shortwave passing
over the area combined with elevated PWATs and diurnal instability
may allow for scattered shower/thunderstorm development throughout
the day. Highs will be in the low to mid 80s, cooler up on the Tug
Hill. Muggy weather continues into Sunday night as lows only dip
into the low 70s across the Lake Plains, mid 60s on the higher
terrain.
A mid level closed low will push towards Ontario Canada on Monday,
flattening the upper level ridge overhead. An associated cold front
will begin to approach the area and ramp up shower and thunderstorm
chances beginning late Sunday night. Developing showers could again
produce some heavy rains as PWATs remain anomalously high in the 1.5-
2.0" range. Activity quickly dies down late Monday evening behind
the front. Highs on Monday will be a bit cooler owed to the
increased cloud cover, peaking in the upper 70s/low 80s. Some relief
from the uncomfortable conditions beginning Monday night as lows dip
into the low to mid 60s with falling dewpoints.
Outside of a pop-up shower or two in the afternoon hours, surface
high pressure and drier air building into the region in behind the
front will provide mostly dry conditions for Tuesday and Wednesday.
A minor but welcomed break from the heat and humidity in store as
well with daytime highs in the 70s and overnight lows in the low 60s
to mid 50s.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
VFR weather through 06Z with the exception of isolated showers
and thunderstorms which may briefly result in lower flight
conditions through around 03Z.
Mainly VFR should continue through Thursday morning, but
increasing low moisture may result in area of MVFR or IFR across
the Southern Tier and northeast of the lakes. In general,
confidence is too low to forecast IFR explicitly but carry
scattered IFR cloud decks or tempo groups to hint at this
potential.
Thursday will feature VFR conditions...although brief shower or
thunderstorm will be possible.
Outlook...
Friday through Sunday...VFR but with a chance of mainly afternoon
showers.
Monday...VFR to MVFR with the likelihood for showers and
thunderstorms.
&&
.MARINE...
Gentle breezes are anticipated through Thursday night along with
negligible wave action.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 7 PM EDT Thursday for NYZ001>006-010-011-
013-014.
MARINE...None.
&&
SYNOPSIS...RSH
NEAR TERM...Apffel/RSH
SHORT TERM...EAJ
LONG TERM...PP
AVIATION...Apffel/RSH
MARINE...RSH/TMAHazardous weather outlook, Aug 25, 2:44 PM EDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 244 PM EDT Wed Aug 25 2021 NYZ001>006-010-011-013-014-261800- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- 244 PM EDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-012-019>021-085-261800- Jefferson-Lewis-Wyoming-Chautauqua-Cattaraugus-Allegany- Southern Erie- 244 PM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-261800- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 244 PM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Aug 25, 6:56 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Buffalo NY
656 PM EDT Wed Aug 25 2021
NYZ012-013-021-260000-
Allegany NY-Livingston NY-Wyoming NY-
656 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southeastern
Wyoming, southwestern Livingston and north central Allegany Counties
through 800 PM EDT...
At 655 PM EDT, Doppler radar was tracking a strong thunderstorm near
Portageville, or near Letchworth State Park, moving northeast at 10
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneseo, Letchworth State Park, Perry, Mount Morris, Portageville,
Groveland, Nunda, Pike, Castile, Silver Springs, Leicester,
Gainesville, Perry Center, Silver Lake, Hunt, Rossburg, Sonyea and
Dalton.
This includes Interstate 390 between exits 6 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4247 7813 4264 7820 4286 7788 4264 7767
TIME...MOT...LOC 2255Z 235DEG 9KT 4261 7806
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HSKSpecial weather statement, Aug 25, 7:15 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Buffalo NY
715 PM EDT Wed Aug 25 2021
NYZ003-004-260000-
Wayne NY-Monroe NY-
715 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of western Wayne and
east central Monroe Counties through 800 PM EDT...
At 715 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fairport, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
East Rochester, Webster, Fairport, Ontario, Penfield, Newark,
Williamson, Marion, Lyons, Palmyra, Sodus, Walworth, Macedon, Sodus
Point, Fairville, Union Hill, West Walworth, East Williamson and
Pultneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4302 7714 4304 7714 4304 7725 4303 7725
4303 7727 4305 7747 4323 7749 4332 7700
4332 7699 4301 7699
TIME...MOT...LOC 2315Z 266DEG 10KT 4315 7738
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HSKSpecial weather statement, Aug 25, 7:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
750 PM EDT Wed Aug 25 2021
NYZ013-014-260030-
Ontario NY-Livingston NY-
750 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of northeastern
Livingston and west central Ontario Counties through 830 PM EDT...
At 750 PM EDT, Doppler radar was tracking a strong thunderstorm near
Geneseo, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Geneseo, Conesus, Honeoye, Hemlock, Groveland, West Bloomfield,
Springwater, Canadice, Livonia, Sonyea, South Lima and Lakeville.
This includes Interstate 390 between exits 6 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4262 7781 4279 7788 4293 7751 4260 7749
TIME...MOT...LOC 2350Z 248DEG 8KT 4273 7777
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HSKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:00 PM EDT | Special Marine Warning | BUF | 60 min | |
| Aug 25, 6:56 PM EDT | Special Weather Statement | BUF | Livingston | 64 min |
| Aug 25, 7:15 PM EDT | Special Weather Statement | BUF | Wayne | 45 min |
| Aug 25, 7:36 PM EDT | Flash Flood Warning | BUF | Allegany, Livingston, Wyoming | 2 hr |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.